Alert archive / Mississippi / Special Weather Statements in 2011

Special Weather Statement, NWS Jackson, MS

June 9, 2011Claiborne County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 9, 2011, 3:21 PM CDT for Claiborne County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 3:21 PM CDT (20:21 UTC)
Expired
Jun 9, 2011, 3:50 PM CDT
In force
29 min
Issued by
NWS Jackson, MS

County Claiborne County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1202 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WWUS84 KJAN 092021
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT THU JUN 9 2011

MSZ047-053-092050-
CLAIBORNE MS-WARREN MS-
321 PM CDT THU JUN 9 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CLAIBORNE COUNTY AT 321 PM CDT...
MOVING NORTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EXTREME SOUTHWESTERN WARREN AND CENTRAL CLAIBORNE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3208 9112 3206 9109 3206 9107 3210 9107
      3213 9097 3200 9088 3192 9107 3199 9111
      3203 9107 3205 9109 3207 9114
TIME...MOT...LOC 2021Z 155DEG 5KT 3205 9102

$$

MRM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 9, 9:58 AM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Jun 9, 9:58 AM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
958 AM CDT THU JUN 9 2011

.UPDATE...BASED OFF MORNING RAOBS AND LATEST ANALYSIS...HAVE MADE
SOME ADJ TO THE PRECIP FORECAST FOR TODAY. DATA INDICATES THE AIRMASS
IS MORE MOIST THAN RECENT DAYS WITH 1.6 TO 1.7 IN PWS INCH IS SOME
120% OR NORMAL. ADDITIONALLY...THERE EXISTS A LEFT OVER MCV AND SHEAR
AXIS IN THE MID LEVELS OVER THE CWA. THIS FEATURE WILL PROMOTE DECENT
LIFT IN THE MID LEVELS AND KEEP THAT LAYER OF THE ATMS MOIST DUE TO
RISING AIR. DUE TO THIS...THERE LOOKS TO BE BETTER PRECIP POTENTIAL
TODAY AND HAVE RAISED POPS TO BLEND OF 30-50% WITH ONLY THE FAR
E-CENTRAL AND NE AREAS STAYING IN THE 10-20% RANGE. THE ISOLATED POPS
WERE EXTENDED A BIT FURTHER EAST THAN PREV DUE TO THE EFFECTS OF ANY
DIFFERENTIAL HEATING FROM THE CURRENT CLOUD COVER ASSOCIATED WITH THE
LIFT FROM THE MCV.

AS FAR AS STRONG AND SVR STORMS...TODAYS RISK IS LOWER THAN WHAT WE
HAVE SEEN IN THE PAST BUNCH OF DAYS...MAINLY DUE TO OVERALL LOWER
INSTABILITY AS WE WILL LIKELY CONVECT EARLIER AND TEMPS WILL NOT
REALLY ACHIEVE THOSE HOT CONDITIONS LIKE WE HAVE SEEN. ALSO DCAPE
VALUES ARE LOWER DUE TO A MORE MOIST MID LAYER OF THE ATMS.
STILL...LAPSE RATES WILL BE SUFFICIENT WITH VERTICAL TOTALS 27-29C
FOR A COUPLE STRONG/SVR STORMS. QUARTER SIZED HAIL AND 40-60 MPH
WINDS WILL BE THE MAIN ISSUE WITH THE STRONGER STORMS. /CME/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH AT LEAST THE EARLY
PART OF THIS AFTERNOON WITH ISOLATED TO SCATTERED CUMULUS CLOUDS
EXPECTED IN THE 3000-6000 FOOT RANGE DEVELOPING.  ISOLATED
THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY.  THE BEST CHANCES
FOR CONVECTION WILL BE AT LOCATIONS MAINLY ALONG AND WEST OF THE
HIGHWAY 49 CORRIDOR...KGLH...KJAN...AND KHBG.  ANY STORMS WILL HAVE
THE POTENTIAL OF PRODUCING GUSTY WINDS AND MODERATE TO SEVERE
TURBULENCE.  WINDS TODAY...AWAY FROM THUNDERSTORMS..WILL BE FROM THE
SOUTH TO SOUTHEAST BETWEEN 5-10 KNOTS. ACTIVITY WILL DISSIPATE
DURING THE EARLY EVENING HOURS...WITH ANOTHER ROUND OF MVFR/IFR
VISIBILITIES POSSIBLE AT SOME SITES EARLY FRIDAY MORNING DUE TO
PATCHY FOG. /19/

&&

.PREV DISCUSSION... /ISSUED 410 AM CDT THU JUN 9 2011/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT...SATELLITE IMAGERY THIS
MORNING REVEALS A LEFTOVER MID LEVEL ATMOSPHERIC SPIN (MCV) JUST
SOUTHWEST OF JACKSON...EMBEDDED IN A WEAKENING INVERTED TROUGH AXIS
BETWEEN 10 AND 25 KFT OFF THE GROUND. THIS TANDEM OF FEATURES SHOULD
HAVE A LOT TO DO WITH CONTROLLING MAINLY ISOLATED CONVECTIVE
DEVELOPMENT TODAY AS FEATURES GENERALLY TRY TO DISSOLVE AS THEY
MEANDER SLIGHTLY WEST INTO BETTER RIDGING ALOFT. ATMOSPHERE IN THE
THESE AREAS WILL LIKELY CONTAIN BETWEEN 1.5 AND 1.75 INCH PW
VALUES...MODERATE INSTABILITY...LITTLE THERMAL CAPPING...AND AT
LEAST SOME WET MICROBURST POTENTIAL. IT IS POSSIBLE COVERAGE WEST OF
I-55 BETWEEN MIDDAY AND LATE AFTERNOON COULD BRIEFLY ATTAIN COVERAGE
BETTER THAN ISOLATED...BUT IT IS HARD TO PINPOINT WHERE THIS MIGHT
BE AT THIS POINT SINCE VARIOUS HIRES WRF MODELS DISAGREE. ANY
THUNDERSTORM ACTIVITY EAST OF I-55 (ASIDE FROM DOWN ALONG THE
HIGHWAY 98 CORRIDOR) SHOULD BE VERY ISOLATED DUE TO LACK OF FOCUSING
MECHANISMS AND POPS KEPT AT 10 OR LESS. HIGHS SHOULD BE KEPT MAINLY
IN THE LOWER 90S IN WESTERN HALF OF ZONES DUE TO MORE CLOUDS AND
PRECIP INFLUENCE...ALTHOUGH MID 90S SHOULD BE MORE WIDESPREAD IN THE
EASTERN HALF OF MS. EXPECT WEAKENING TREND OF MENTIONED INVERTED
TROUGH FEATURE TO PROBABLY RESULT IN CONVECTION PEAKING IN MID
AFTERNOON AND LARGELY ENDING BY SUNSET. CLEARING SKIES AND LIGHT
WINDS TONIGHT SHOULD ALLOW FOR LOWS AGAIN IN THE UPPER 60S TO LOWER
70S.

FOR FRIDAY...UPPER RIDGING WILL BE ATTEMPTING TO NOSE IN MORE FROM
THE WEST...ALTHOUGH THE SOUTHEASTERN HALF OF THE AREA WILL STILL BE
ON THE NORTHERN FRINGE OF A LARGE UPPER LEVEL GYRE IN THE GULF OF
MEXICO. EXPECTING AN ENVIRONMENT RATHER RIPE FOR CONVECTIVE
DEVELOPMENT (GIVEN A NEEDED TRIGGER) WILL SPROUT AT LEAST ISOLATED
THUNDERSTORMS AROUND THE MS/AL STATELINE BY LATE AFTERNOON. MODELS
SUGGEST THIS ACTIVITY COULD TRANSLATE SOUTHWEST INTO AREAS MAINLY
SOUTHEAST OF THE NATCHEZ TRACE IN THE EVENING. FOR NOW POPS IN THESE
AREAS KEPT IN 20 PERCENT RANGE BUT MAY BE RAISED IN SELECTED SPOTS
WITH LATER FORECASTS. ELSEWHERE...ANTICYCLONIC FLOW ASSOCIATED WITH
RIDGING ALOFT SHOULD KEEP MOST CONVECTION AT BAY. AS HAS BEEN THE
CASE LATELY...ANY THUNDERSTORMS FRIDAY AFTERNOON INTO EARLY EVENING
WILL HAVE POTENTIAL FOR GUSTY WINDS AND PERHAPS A LITTLE HAIL GIVEN
STEEPENING LAPSE RATES. EXPECT ANY PRECIP ON FRIDAY TO LIKELY COME
TOO LATE IN THE DAY TO LIMIT HIGH TEMPERATURES SO MORE AREAS WILL BE
IN THE MID 90S WITH A FEW UPPER 90S NOT OUT OF THE QUESTION. EVENING
CONVECTION AROUND THE AREA SHOULD BE GONE BY MIDNIGHT WITH LOWS BY
DAYBREAK SATURDAY ONCE AGAIN IN THE UPPER 60S TO LOWER 70S. /BB/

LONG TERM...SATURDAY THROUGH NEXT THURSDAY...UPPER LOW SITUATED
OVER THE GULF FOR MUCH OF THIS WEEK WILL FINALLY BEGIN TO SHIFT
EASTWARD AND FILL...WITH UPPER RIDGING OVER THE LOWER PLAINS
BUILDING FARTHER EAST TOWARD THE CWA. MEANWHILE...UPPER TROUGHING
WILL DEVELOP ALONG THE ATLANTIC SEABOARD...LEAVING OUR AREA IN
NORTHWESTERLY TO NORTHERLY UPPER FLOW BY THE MIDDLE OF THE WEEK. BY
THE END OF THE EXTENDED PERIOD...THE 00Z OP GFS ACTUALLY SHOWS A
DEEPENING TROUGH MOVING ACROSS THE OHIO VALLEY WITH A WELL DEFINED
FRONT PLUMMETING TOWARD THE AREA. ON THE OTHER HAND...THE ECMWF
SHOWS THE UPPER RIDGE PERSISTING WITH STRONGER SHORTWAVES REMAINING
WELL NORTH OF THE AREA. WILL STICK WITH THE ECMWF SOLUTION...WHICH
SEEMS MORE PLAUSIBLE RIGHT NOW.

AS WE REMAIN ON THE PERIPHERY OF THE RIDGE AND WITH LONG-RANGE
FORECAST SOUNDINGS SHOWING LITTLE SIGNS OF SUBSTANTIAL CAPPING...
ISOLATED SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE TO BE
POSSIBLE EACH DAY. CHANCES WILL BE HIGHER FARTHER EAST AWAY FROM THE
RIDGE. IN ADDITION RAIN CHANCES MAY IMPROVE SOMEWHAT BY THE MIDDLE
OF NEXT WEEK WITH HELP FROM ANY SHORTWAVES TRANSLATING THROUGH THE
DEVELOPING UPPER NORTHWESTERLY FLOW. MEX POPS SEEMED A BIT TOO LOW
THROUGH THE PERIOD...SO WENT CLOSER TO GFS ENSEMBLE MEAN VALUES.

TEMPERATURE WISE...MEX TEMPS WERE CLOSE TO THE HIGHER END OF GFS
ENSEMBLE MOS GUIDANCE THROUGHOUT THE EXTENDED. FORECAST 850 MB AND
925 MB TEMPS SHOWED LITTLE SUPPORT FOR GOING MUCH HIGHER THAN THESE
NUMBERS UNTIL PERHAPS TUESDAY AND WEDNESDAY. GIVEN THAT THE MAIN
RIDGE AXIS WILL REMAIN TO OUR WEST...DECIDED TO NOT GO ABOVE MEX
NUMBERS THROUGH THIS TIME FRAME. ALTHOUGH MAX TEMPS MAY NEED TO BE
INCREASED IN FUTURE FORECASTS FOR AREAS OF THE CWA THAT HAVE SEEN
LITTLE OR NO RAIN RECENTLY...ESPECIALLY ACROSS NORTHERN MISSISSIPPI
AND PORTIONS OF SE ARKANSAS AND NE LOUISIANA. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       93  68  94  69 /  29  11  14  16
MERIDIAN      94  66  94  66 /  19  12  20  20
VICKSBURG     92  66  95  68 /  47  10   9  13
HATTIESBURG   94  67  95  69 /  29   8  17  17
NATCHEZ       90  68  92  68 /  48   9   9  15
GREENVILLE    93  70  95  70 /  42  10   9  10
GREENWOOD     92  68  95  68 /  26  10  12  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/19/BB/DL
Hazardous weather outlook, Jun 9, 2:34 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT THU JUN 9 2011

LAZ016-023>026-MSZ038-039-043>066-072>074-101945-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
234 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY...

A FEW STRONG...TO LOCALLY SEVERE...THUNDERSTORMS WILL AGAIN BE POSSIBLE
ACROSS AREAS IN MISSISSIPPI MAINLY ALONG AND SOUTHEAST OF THE NATCHEZ
TRACE CORRIDOR FROM MID AFTERNOON INTO MID EVENING FRIDAY. THE
PRIMARY HAZARDS WITH STORMS DURING THIS TIME WILL AGAIN BE THE
POTENTIAL FOR DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

ARZ074-075-LAZ007>009-015-MSZ018-019-025>037-040>042-101945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
ISSAQUENA-SHARKEY-YAZOO-
234 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Local storm report, Jun 9, 12:33 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1233 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             2 S BROOKLYN            31.03N 89.19W
06/08/2011  E1.00 INCH       FORREST            MS   EMERGENCY MNGR

            DIME TO QUARTER SIZED HAIL AROUND THE ASHE NURSERY AND
            SAM BOYTE RD AREA.

0121 PM     TSTM WND DMG     1 NNW BROOKLYN          31.07N 89.19W
06/08/2011                   FORREST            MS   EMERGENCY MNGR

            A FEW TREES DOWN ALONG MCCARDLE RD

0130 PM     LIGHTNING        2 NE MCLAURIN           31.19N 89.19W
06/08/2011                   FORREST            MS   EMERGENCY MNGR

            UPDATE...NO ONE WAS STRUCK BY LIGHTING...77 AIRFORCE
            CADETS WERE IN TENTS THAT WERE CLOSE TO A POWER POLE THAT
            WAS STRUCK. THEY WERE ALL TAKEN TO THE HOSPITAL FOR
            PRECAUTION. NO INJURIES HAVE BEEN CONFIRMED.

0347 PM     TSTM WND DMG     ENTERPRISE              32.17N 88.81W
06/08/2011                   CLARKE             MS   UTILITY COMPANY

            POWER LINES DOWN DUE TO FALLING TREES.

0350 PM     HAIL             ENTERPRISE              32.17N 88.81W
06/08/2011  E0.75 INCH       CLARKE             MS   PUBLIC

0350 PM     TSTM WND DMG     ENTERPRISE              32.17N 88.81W
06/08/2011                   CLARKE             MS   PUBLIC

            A TREE WAS DOWN IN TOWN AND ANOTHER DOWN ALONG HWY 11
            JUST N OF TOWN

0351 PM     HAIL             1 S PAULDING            32.02N 89.04W
06/08/2011  E1.00 INCH       JASPER             MS   OTHER FEDERAL

            NUMEROUS LARGE LIMBS WERE DOWN AS WELL. POST OFFICE
            REPORTED.

0425 PM     TSTM WND DMG     RALEIGH                 32.03N 89.52W
06/08/2011                   SMITH              MS   EMERGENCY MNGR

            TREE FELL ON POWERLINE CAUSING POWER OUTAGES IN RALEIGH.

0430 PM     HAIL             1 N RALEIGH             32.04N 89.52W
06/08/2011  E0.75 INCH       SMITH              MS   TRAINED SPOTTER

            PENNY SIZED HAIL REPORTED NORTH OF RALEIGH.

0432 PM     TSTM WND DMG     4 NW TOOMSUBA           32.46N 88.56W
06/08/2011                   LAUDERDALE         MS   UTILITY COMPANY

            TREES WERE BLOWN DOWN ON LAUDERDALE TOOMSUBA ROAD.

0435 PM     HAIL             MARION                  32.43N 88.65W
06/08/2011  E0.88 INCH       LAUDERDALE         MS   EMERGENCY MNGR

0435 PM     TSTM WND DMG     5 ESE MERIDIAN          32.35N 88.63W
06/08/2011                   LAUDERDALE         MS   LAW ENFORCEMENT

            TREE FELL ON POWERLINE AT 2115 WILKERSON LOOP. REPORT OF
            QUARTER SIZE HAIL IN MARION AND LAUDERDALE.

0445 PM     HAIL             7 SE FOREST             32.27N 89.40W
06/08/2011  E1.75 INCH       SCOTT              MS   PUBLIC

            MULTIPLE VEHICLES WERE DAMAGED

0507 PM     TSTM WND DMG     3 SW ELECTRIC MILLS     32.74N 88.50W
06/08/2011                   KEMPER             MS   LAW ENFORCEMENT

            SEVERAL TREES UPROOTED ON SUCARNOOCHEE ROAD NEAR TOWNSEND

0559 PM     TSTM WND DMG     6 SW MEADVILLE          31.41N 90.96W
06/08/2011                   FRANKLIN           MS   EMERGENCY MNGR

            MULTIPLE TREES BLOWN DOWN ON BUNKLEY ROAD.

0603 PM     HAIL             2 NE PRAIRIE POINT      33.17N 88.37W
06/08/2011  E1.00 INCH       NOXUBEE            MS   PUBLIC

0630 PM     TSTM WND DMG     FAYETTE                 31.71N 91.06W
06/08/2011                   JEFFERSON          MS   LAW ENFORCEMENT

            POWERLINES DOWN ON MAIN STREET, OAK STREET AND CHURCH
            STREET. ROOF OF 911 CENTER AND LIBRARY WERE BLOWN OFF.
            POWER OUT FOR THE CITY OF FAYETTE.

0645 PM     HAIL             4 NE CLINTON            32.38N 90.29W
06/08/2011  E0.88 INCH       HINDS              MS   AMATEUR RADIO

            NICKEL SIZE HAIL REPORTED 4 MILES NORTHEAST OF
            SPRINGRIDGE ROAD.

&&

CME
Special weather statement, Jun 9, 12:38 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1238 PM CDT THU JUN 9 2011

MSZ060-091825-
ADAMS MS-
1238 PM CDT THU JUN 9 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 30 TO
40 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF KINGSTON AT 1238 PM
CDT...MOVING NORTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3134 9138 3149 9151 3153 9151 3156 9143
      3160 9141 3160 9150 3165 9151 3165 9148
      3163 9146 3162 9142 3165 9139 3171 9139
      3173 9136 3143 9120
TIME...MOT...LOC 1738Z 150DEG 9KT 3147 9135

19
Special weather statement, Jun 9, 1:07 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
107 PM CDT THU JUN 9 2011

LAZ026-MSZ060-091830-
CONCORDIA LA-ADAMS MS-
107 PM CDT THU JUN 9 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER NATCHEZ AT 108 PM CDT...MOVING
NORTH AT 10 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL ADAMS COUNTY...AND NORTHEASTERN CONCORDIA PARISH
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3171 9153 3168 9132 3147 9129 3146 9151
TIME...MOT...LOC 1808Z 179DEG 10KT 3156 9140

CME
Special weather statement, Jun 9, 1:40 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
140 PM CDT THU JUN 9 2011

LAZ026-MSZ059-060-091900-
CONCORDIA LA-JEFFERSON MS-ADAMS MS-
140 PM CDT THU JUN 9 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF PINE RIDGE AT 140 PM
CDT...MOVING NORTH AT 10 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL ADAMS AND WEST CENTRAL JEFFERSON COUNTIES...
AND EXTREME NORTHEASTERN CONCORDIA PARISH SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3176 9124 3160 9123 3161 9145 3174 9145
TIME...MOT...LOC 1840Z 174DEG 8KT 3168 9135

CME
Special weather statement, Jun 9, 2:07 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
207 PM CDT THU JUN 9 2011

MSZ043-091930-
MADISON MS-
207 PM CDT THU JUN 9 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF SHARON AT 207 PM
CDT...MOVING NORTH AT 10 MPH.

PEOPLE IN EASTERN MADISON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3259 8983 3259 8985 3257 8985 3256 8986
      3256 8988 3253 8991 3252 9004 3276 8996
      3272 8976
TIME...MOT...LOC 1907Z 200DEG 7KT 3257 8991

CME
Special weather statement, Jun 9, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT THU JUN 9 2011

MSZ047-053-092050-
CLAIBORNE MS-WARREN MS-
321 PM CDT THU JUN 9 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CLAIBORNE COUNTY AT 321 PM CDT...
MOVING NORTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EXTREME SOUTHWESTERN WARREN AND CENTRAL CLAIBORNE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3208 9112 3206 9109 3206 9107 3210 9107
      3213 9097 3200 9088 3192 9107 3199 9111
      3203 9107 3205 9109 3207 9114
TIME...MOT...LOC 2021Z 155DEG 5KT 3205 9102

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:00 PM CDTSpecial Weather StatementJANJefferson30 min
Jun 8, 7:13 PM CDTSpecial Weather StatementJANAttala32 min
Jun 9, 12:38 PM CDTSpecial Weather StatementJANAdams47 min
Jun 9, 1:07 PM CDTSpecial Weather StatementJANAdams23 min
Jun 9, 1:40 PM CDTSpecial Weather StatementJANAdams20 min
Jun 9, 2:07 PM CDTSpecial Weather StatementJANMadison23 min
Jun 9, 3:31 PM CDTSpecial Weather StatementJANYazoo29 min

Nearby

Special Weather Statements in Mississippi, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.